Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Sep 1, 2007, 4:43 PM PDT for Kern County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2007, 4:43 PM PDT (23:43 UTC)
- Expired
- Sep 1, 2007, 6:45 PM PDT
- In force
- 2 hr
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Kern County, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1800 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 012344 FFWHNX CAC029-020145- /X.NEW.KHNX.FF.W.0004.070901T2343Z-070902T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 443 PM PDT SAT SEP 1 2007 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA... * UNTIL 645 PM PDT * AT 436 PM PDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM IN THE VICINITY OF ROSAMOND. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROSAMOND DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3492 11833 3492 11811 3483 11811 3483 11832 TIME...MOT...LOC 2343Z 180DEG 0KT 3483 11822 $$ KD
1 follow-up statement
000 WGUS76 KHNX 020140 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 638 PM PDT SAT SEP 1 2007 CAC029-020148- /X.EXP.KHNX.FF.W.0004.000000T0000Z-070902T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KERN CA- 638 PM PDT SAT SEP 1 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM PDT FOR EXTREME SOUTH CENTRAL KERN COUNTY... HEAVY RAIN AND POSSIBLE FLOODING HAS SUBSIDED OVER THE WARNED AREA AND RADAR ESTIMATES OF UP TO 4 INCHES OF RAIN WERE NOTED. THE STORMS HAVE WEAKENED AND THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3492 11833 3492 11811 3483 11811 3483 11832 TIME...MOT...LOC 0138Z 180DEG 0KT 3483 11822 $$ JDB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:47 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 1, 2:47 PM PDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 247 PM PDT SAT SEP 1 2007 .DISCUSSION...CLOUDS CONTINUE BUILDING OVER THE HIGHER ELEVATIONS AS CONVECTION FLAIRS UP AGAIN THIS AFTERNOON. YET...WITH THE FLOW ALOFT MORE WESTERLY TODAY...WILL KEEP CONVECTION CONFINED TO THE MOUNTAINS AND POSSIBLY THE DESERTS. WILL MAINTAIN PRECIP POTENTIAL AT SLIGHT CHANCE LEVELS AS INSTABILITY REMAINS WEAK THIS AFTERNOON. HOWEVER...AS MODELS MAINTAIN HIGHER LAYER PRECIPITABLE WATER VALUES OVER THE SOUTHERN SECTIONS OF THE DISTRICT...CAN NOT RULE OUT POSSIBLE THUNDERSTORMS. CURRENT 24 HOUR TREND STILL SHOWING VERY LITTLE CHANGE IN TEMPERATURES WITH DEW POINTS RUNNING SLIGHTLY LOWER. AT THE 850MB LEVEL...TEMPERATURES ARE EXPECTED TO REACH THE 25-27 DEC-C RANGE ON SUNDAY. THIS WILL TRANSLATE IN SURFACE READINGS ONCE AGAIN REACHING THE 100 TO 108 DEG-F RANGE. YET...DEW POINTS ALONG WITH TEMPERATURES ARE JUST MAKING THE RANGE OF PRODUCING HEAT ADVISORY CRITERIA INDICES. THEREFORE...WILL MAINTAIN THE HEAT ADVISORY FOR TONIGHT AND INTO SUNDAY. AFTER SUNDAY...MODELS PROG A WEAK TROF WILL APPROACH THE PACIFIC NORTHWEST. CURRENT TIMING AS THE TROF AXIS OVER THE REGION ON TUESDAY. THIS TROF IS PROGGED TO BE PROGRESSIVE AND WILL PASS QUICKLY INTO THE ROCKIES BY WEDNESDAY. YET...MAY SEE A GRADUAL COOL DOWN /SLIGHT/ EARLY NEXT WEEK. THE FLOW BECOMES MORE NORTHWESTERLY BEHIND THE TROF WHICH MAY KEEP THE DISTRICT COOLER THROUGH THE REST OF THE WEEK. IN ADDITION...THE NORTHWEST FLOW ALOFT WILL MAINTAIN A DRY FORECAST AFTER TROF PASSAGE. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL MOUNTAIN OBSCURATIONS ACROSS THE SOUTHERN SIERRA NEVADA THROUGH 05Z SUNDAY. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED THROUGH 00Z MONDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .AIR QUALITY ISSUES...NONE && .HNX WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY UNTIL 7 PM PDT SUNDAY FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS /CAZ089>094/. && PUBLIC...MOLINA AVN/FW...DCH WEATHER.GOV/HANFORD
Hazardous weather outlook, Sep 1, 6:01 AM PDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 601 AM PDT SAT SEP 1 2007 CAZ089>094-021315- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 601 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR TODAY FROM 2 PM UNTIL 7 PM. PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HEAT ADVISORY CONTINUES FOR SUNDAY FROM 2 PM UNTIL 7 PM. PLEASE REFER TO THE LATEST WEATHER MESSAGE ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN HANFORD AT /WWUS76 KHNX/ OR /SFONPWHNX/ FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. WEATHER.GOV/HANFORD JEB
In the hours before
Local storm report, Sep 1, 4:15 PM PDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
415 PM PDT SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM FUNNEL CLOUD 2 S ROSAMOND 34.83N 118.20W
09/01/2007 KERN CA LAW ENFORCEMENT
PUBLIC REPORTS OF A FUNNEL CLOUD RELAYED THROUGH KERN
COUNTY SHERIFF BETWEEN ROSAMOND AND LANCASTER.
&&
STACHELSKILocal storm report, Sep 1, 4:22 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
422 PM PDT SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TORNADO ROSAMOND 34.86N 118.20W
09/01/2007 KERN CA TRAINED SPOTTER
TRAINED WEATHER SPOTTER REPORTED A TORNADO IN ROSAMOND
NEAR SIERRA HIGHWAY AND HIGHWAY 14.
&&
CTS/JDBLocal storm report, Sep 1, 4:43 PM PDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
443 PM PDT SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG ROSAMOND 34.86N 118.20W
09/01/2007 KERN CA TRAINED SPOTTER
A SPOTTER REPORTED A POWER POLE ON A HOUSE ON 53RD STREET
ON THE WEST SIDE OF ROSAMOND. TIME LISTED IS WHEN EVENT
WAS REPORTED TO NWS HNX. ACTUAL TIME MAY HAVE BEEN
EARLIER.
&&
CTS/KDThe office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 5:52 PM PDT | Flash Flood Warning | HNX | Kern | 83 min |
| Aug 31, 6:24 PM PDT | Severe Thunderstorm Warning | HNX | Kern | 36 min |
| Sep 1, 4:09 PM PDT | Tornado Warning | HNX | Kern | 36 min |
| Sep 1, 4:44 PM PDT | Tornado Warning | HNX | Kern | 31 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.